Review: could Azathioprine cause Heartburn (Gastroesophageal reflux disease)?
Summary: Heartburn is found among people who take Azathioprine, especially for people who are male, 30-39 old, have been taking the drug for 5 - 10 years, also take medication Capecitabine, and have Crohn's disease.
We study 14,250 people who have side effects while taking Azathioprine from FDA and social media. Among them, 12 have Heartburn. Find out below who they are, when they have Heartburn and more.
You are not alone: join a mobile support group for people who take Azathioprine and have Heartburn >>>
Azathioprine has active ingredients of azathioprine sodium. It is often used in crohn's disease. (latest outcomes from 14,436 Azathioprine users)
Heartburn (a condition in which stomach contents leak backward from the stomach into the oesophagus) has been reported by people with high blood pressure, depression, gastroesophageal reflux disease, osteoporosis, high blood cholesterol. (latest reports from 18,951 Heartburn patients)
On Jan, 29, 2015: 14,243 people reported to have side effects when taking Azathioprine. Among them, 12 people (0.08%) have Heartburn.
Time on Azathioprine when people have Heartburn * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Heartburn when taking Azathioprine * :
Age of people who have Heartburn when taking Azathioprine * :
Severity of Heartburn when taking Azathioprine ** :
|least||moderate||severe||most severe |
How people recovered from Heartburn ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Crohn's disease (6 people, 50.00%)
- Colon cancer (3 people, 25.00%)
- Colitis (1 people, 8.33%)
- Acne (1 people, 8.33%)
- Immunosuppression (1 people, 8.33%)
Top co-used drugs for these people * :
- Capecitabine (4 people, 33.33%)
- Eloxatin (2 people, 16.67%)
- Oxaliplatin (2 people, 16.67%)
- Remicade (2 people, 16.67%)
- Lexapro (1 people, 8.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Heartburn while taking Azathioprine?
You are not alone! Join a mobile support group:
- support group for people who take Azathioprine and have Heartburn
- support group for people who take Azathioprine
- support group for people who have Heartburn
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- What does unmasking mean; and does it mean that i always had hight cholesterol and triglycerides, or did actemra increase them?
I have failed many RA meds, and now receive actemera x's 10 months I have never had high cholesterol or triglycerides and did not get my cholesterol checked except for the baseline 2/2014 and 12/2014 I was 198 TChol and now am 245; my tri up 85 points. my MD said that now that my inflammation is normal it shows my true cholestorol. I don't understand.
- Can i take a steroid while taking xarelto
I took prednisone for constant cough. had 3rd surgery on back one year ago. Had to patch spinal cord. Got blood clots. Had pulmonary embolism. Now have severe bronchitis. I know the prednisone will take care of cough, but what else?
- I have elevated liver enzymes, recently had hep a.....now have sinusitis. dr treating with amoxcillin and predisone
I went to urgent care yesterday. Acute sinustitus. Asked for rocepherin....but denied due to liver enzymes, fatty liver, and recent hep a. Dangerous? Combination dangerous. Allergic to lisinipril
- Did you have a heart fibrillations and anxiety and depression
I was a pretty calm and relaxed person until I started omeprazole which after taking it for about 2 weeks,I didn't realize that I was stressing and having anxiety due to this drug. but it kept taking it . I got worse and worse every time I tried to do something I would get terrible anxiety and depression and frustration and then I realized that there must be something about this drug that was causing it and I quit taking it. I felt a definite difference when I quit taking it I was not quite so stressed didn't have anxiety I'm still withdrawing from it but I feel like I'm a whole lot better than I would not recommend this to anyone
- Cymbalta r/t autonomic neuropathy
losartan 20 mg
tired all the time, dizziness, chronic constipation, stomach pains, pins and needles, diabetic type 2 hx alcoholism resolved, gerd, early satiety
More questions for: Azathioprine, Heartburn
You may be interested at these reviews (Write a review):
- Ranitidine is bad juju
Used 3-5 times per week for about 1 1/2 years. Noticed:
shortness of breath
dryness - more so than usual
I quit taking it and felt much better within 2-3 days.
- Loss of voice and stomach issues
Prescribed to take 2 - 300 mg tablets of Clindamycin prior to dental procedure to to knee implant done a month and half before dental procedure. Took two pills one hour prior and immediate severe burning of throat, esophagous and stomach with constant nausea. Still have symptons - ie loss of voice, low grade nausea. have had multitude of tests - ie. EGD's, monometry, transesophageal (with transmitter to determine extent of now reflux) Have to eat small amounts of food at a time. Have lost 23 lbs. Affects my every day life - difficult to talk on phone, talking in groups - just limit my socialization. Could not work if I wanted to with voice. Throat is constantly sore.
- Nexium improves my constipation
Started taking Nexium 1 week ago and I noticed improvement with my chronic constipation.
- Palpitations when eating raw garlic
After symptoms of a cold, I've been drinking the famous "garlic honey lemon" mixture to try to get rid of the cold and it actually worked pretty well.
The first morning it didn't feel very nice to drink but I was ok.
From day 2, I started to feel heartburn and heart palpitations, with a sort of headache as soon as I drank the mixture. Symptoms then disappear within a couple of minutes and I was fine for the rest of the day.
This has been getting worse every morning, until this morning (day 5) where I had to kneel down and focus on breathing.
I can't drink it anymore, my chest hurts and it gets quite scary.
I usually don't eat a lot of garlic anyway, I don't really like it. I'm assuming it's the garlic creating the reaction, as lemon and honey are part of my daily diet.
- Caused by azathioprine (3 responses)
I started taking Azathioprine in 2003, and almost immediately started having very strange skin conditions, strange chronic rashes, etc. I also developed strange, tiny bumps on my palms and soles of my feet; which are extremely prominent after exposure to water. My father started taking this drug as well, for a different condition, and coincidentally developed the same spots on his hands at the same time. There is absolutely no history of this in the family and we both started the medication at the same time, and experienced the same results. We are both no longer taking this medication for these reasons, and still have this condition as a memory. I am very upset.
More reviews for: Azathioprine, Heartburn
Comments from related studies:
From this study (4 days ago):
just diagnosed with sudden deafness in right ear which occurred while I had a virus over the holidays. (virus: low grade fever, congestion, sore throat, coughing, etc...lasted about 6 days). Four days ago, the ENT started me on 60 mg of prednisone hoping the hearing will be restored but so far no improvement. The gastroenterologist told me to stay on the Imuran because of its "therapeutic effects". But now I am thinking I should stop taking the Imuran and see if it comes back.
From this study (2 weeks ago):
lack of libido
From this study (3 weeks ago):
I take the Omeprazole (10+ years)in the morning and the Ranitidine (4-5 years) before bed to prevent night time vomiting while sleeping. I still have to supplement with Ant-acids periodically. I have been off several medications for over a year to include, Lisinopril, Simvastatin and Viagra which I chose to quit taken. I still have ED symptoms, but my main concern is short/long term memory loss. I have noticed over the last two years that I'll think of something that I want to look up on the internet. I'll sit down, open my netbook to do so and within the time the netbook is booting up, I'll have forgotten what I was going to search for. Long term hasn't been as noticeable but, I have noticed a decline in my mechanical knowledge.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.